Hail, Creek
- When
- May 7, 3:27 AM CST
- Where
- Creek County, Depew
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 35.800, -96.500
A prolonged heavy rain event resulted in flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A prolonged heavy rain event resulted in flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 7, 3:02 AM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
402 AM CDT MON MAY 7 2007
.DISCUSSION...
AN ACTIVE PERIOD NEXT 36 HOURS. GENERALLY SUB-SEVERE
LINE OF THUNDER..FOR NORTHWEST PORTION OF TULSA AREA
AT THIS TIME. HOWEVER...RAINFALL APPROACHING FFG #S
FROM EARLIER ROUND OF CONVECTION. FLOOD WATCH ISSUED.
MAIN STREAM / LARGER RIVERS WILL ALSO RESPOND... AND
MAY NEED A FLOOD WATCH FOR THAT AS WELL LATER TODAY.
EXPECT THUNDER TO PROGRESS FAIR DISTANCE INTO IF NOT
THROUGH CWA BEFORE GIVING WAY TO DIURNAL DEATH. MORE
BOUNDARIES WILL BE SET UP FOR ADDITIONAL CONVECTION
LATE TODAY OR OVERNIGHT TONIGHT. UNSEASONABLY MOIST
ATMOSPHERE / HIGH PWA VALUES WILL LIKELY PROMPT MORE
FLOOD WATCHES... BUT DID NOT WANT TO USE THE SHOTGUN
APPROACH AT THIS TIME IN HOPE THAT LATER MODELS WILL
MORE IN SYNC. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 83 67 81 62 / 80 90 40 30
FSM 87 68 84 64 / 50 50 50 30
MLC 84 68 80 63 / 60 70 30 50
BVO 80 62 79 60 / 80 80 40 30
FYV 82 66 79 60 / 60 60 50 30
BYV 81 66 78 60 / 50 50 50 30
MKO 83 68 79 63 / 70 70 40 40
MIO 82 66 80 60 / 90 50 50 30
F10 83 68 79 62 / 70 70 40 40
HHW 84 67 81 63 / 50 40 20 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM MONDAY FOR OKZ054-OKZ055-OKZ059-
OKZ064.
AR...NONE.
&&
SHORT TERM...21
LONG TERM....21HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 939 PM CDT SUN MAY 6 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 929 PM CDT SUN MAY 6 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA ONSET....ONGOING SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...AREA ALONG AND NORTH OF INTERSTATE 44. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... MOIST AND UNSTABLE AIR MASS THAT WAS WEAKLY CAPPED ALLOWED THUNDERSTORMS TO RAPIDLY DEVELOP DURING THE EVENING HOURS. LOW LEVEL WIND SHEAR IS SUFFICIENT TO INDUCE ROTATION WITH THREAT OF TORNADOES. THREAT OF SEVERE WEATHER WILL CONTINUE INTO THE EARLY MORNING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THE UPPER LEVEL STORM SYSTEM TO OUR WEST WILL BE VERY SLOW TO MOVE EAST THIS WEEK SO THUNDERSTORM CHANCES WILL PERSIST MUCH OF THE WEEK. THERE WILL BE SOME CHANCE OF SEVERE WEATHER BUT HEAVY RAIN WILL BECOME THE PRIMARY THREAT AS THE WEEK GOES ON. EMERGENCY MANAGEMENT PLANNING STATEMENT... REMAIN ALERT TO THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAINFALL. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 AM CDT MON MAY 7 2007
OKZ054-070615-
OSAGE OK-
1259 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHEASTERN OSAGE
AT 1259 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 14 MILES NORTH OF HULAH TO 2 MILES SOUTHWEST OF
HULAH TO 3 MILES SOUTH OF BIGHEART...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...BIGHEART AND HULAH.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.
LAT...LON 3683 9602 3680 9604 3679 9631 3700 9613
3700 9601 3699 9603SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CDT MON MAY 7 2007
OKZ054-070700-
OSAGE OK-
133 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 133 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTH OF WEBB CITY...MOVING NORTH AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...WEBB CITY...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3680 9676 3679 9659 3700 9648 3699 9675SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
150 AM CDT MON MAY 7 2007
OKZ054-059-070730-
OSAGE OK-PAWNEE OK-
150 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
CENTRAL OSAGE AND NORTHERN PAWNEE
AT 150 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHWEST OF GRAINOLA TO 4 MILES
NORTHEAST OF FAIRFAX TO 4 MILES SOUTHWEST OF PAWNEE...MOVING EAST AT
35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...PAWHUSKA...SHIDLER...HOMINY...WYNONA...FAIRFAX...
PERSHING...BURBANK...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...
GRAINOLA...PAWNEE...BLACKBURN...SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH ALONG
...AND OCCASIONALLY TO THE EAST OF THE PRECIPITATION. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3694 9677 3660 9676 3627 9691 3634 9643
3673 9618 3707 9619SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT MON MAY 7 2007
OKZ054>056-060-061-070815-
NOWATA OK-OSAGE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
234 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WESTERN NOWATA...WASHINGTON...EASTERN
OSAGE AND NORTHEASTERN TULSA
AT 234 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM BIGHEART TO 6 MILES SOUTHEAST OF PERSHING TO 18
MILES WEST OF SPERRY TO 40 MILES SOUTHWEST OF SPERRY...MOVING EAST AT
35 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...WANN...OOLOGAH...BARNSDALL...HULAH...OWASSO...SKIATOOK...
COLLINSVILLE...BARTLESVILLE AND COPAN.
THE THUNDERSTORMS ACROSS WESTERN PORTIONS OF OSAGE AND PAWNEE
COUNTIES ARE PRODUCING STRONG OUTFLOW WINDS THAT ARE MOVING EAST AT
ABOUT 40 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG...
AND SEVERAL MILES AHEAD OF THE AREA OF THUNDERSTORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3694 9629 3626 9630 3626 9568 3694 9568SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
240 AM CDT MON MAY 7 2007
OKZ054>056-059>061-064-070830-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON
OK-
240 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHWESTERN ROGERS...WESTERN NOWATA...WASHINGTON...EASTERN
OSAGE...NORTHERN CREEK...NORTHERN TULSA AND SOUTHEASTERN
PAWNEE
AT 240 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES EAST OF BIGHEART TO BARNSDALL TO 5 MILES
NORTH OF WESTPORT TO OILTON...MOVING EAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...BARTLESVILLE...TULSA
...KEYSTONE LAKE...MANNFORD...SANDSPRINGS...AND OWASSO.
THE THUNDERSTORMS ACROSS WESTERN PORTIONS OF OSAGE AND PAWNEE
COUNTIES ARE PRODUCING STRONG OUTFLOW WINDS THAT ARE MOVING EAST AT
ABOUT 40 MPH. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE ALONG...
AND SEVERAL MILES AHEAD OF THE AREA OF THUNDERSTORMS. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ALERT IS UPGRADED TO A WARNING.
LAT...LON 3692 9625 3653 9629 3628 9641 3599 9676
3609 9608 3637 9574 3663 9561 3701 9556SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 AM CDT MON MAY 7 2007
OKZ054>062-064>066-070930-
CRAIG OK-CREEK OK-MAYES OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE
OK-OTTAWA OK-PAWNEE OK-ROGERS OK-TULSA OK-WASHINGTON OK-
331 AM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
WESTERN OKMULGEE...ROGERS...CRAIG...NORTHWESTERN OTTAWA...
NOWATA...SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE...CREEK...
TULSA...NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 331 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHWEST OF HOLLOW TO 6 MILES WEST OF
JENNINGS TO 30 MILES SOUTHWEST OF PADEN...MOVING EAST AT 30 MPH.
A LARGE PORTION OF WESTERN OKMULGEE...ROGERS...CRAIG...NORTHWESTERN
OTTAWA...NOWATA...SOUTHERN WASHINGTON...SOUTHEASTERN OSAGE...CREEK...
OKFUSKEE...TULSA...NORTHWESTERN MAYES AND SOUTHEASTERN PAWNEE
COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 430 AM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3700 9539 3621 9669 3545 9658 3528 9602
3617 9580 3699 9448The Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 09:29 UTC.
10 flash flood, 2 hail. Local standard time, as filed.
Heavy rains that began during the evening of May 6th and continued through the morning of May 7th caused significant flash flooding of rural roads across the north and northwest portions of the county. As many as sixteen tin horns were washed out and major damage to county roads resulted.
Heavy thunderstorm rains caused severe street flooding across the City of Tulsa. Some cars became stranded.
Heavy thunderstorm rains caused severe street flooding. A few streets were closed as a result of the flooding.
The City of Pawnee received 3.25 inches of rain during the 24 hours ending 7 am CDT. This excessive rainfall caused substantial flooding of county roads, which resulted in major damage to several of them. Three bridges were also washed out.
Heavy rains caused flooding across the western part of Wagoner County. Several roads were closed and motorists had to be rescured. One home was also flooded.
Up to 4 inches of rain fell during the early morning hours of the 7th resulting in extensive flash flooding. Several country roads were severely damaged and one bridge was washed out. Numerous tin horns were also damaged.
Heavy thunderstorm rains caused flash flooding of low lying areas including several county roads across the northern part of Creek County.
Heavy rain caused low lying areas across parts of Cherokee County to be flooded.
Heavy thunderstorm rains caused the low water crossing near Blanco to be flooded.
Heavy thunderstorm rains caused a county road to be flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31520, 37069, 31521, 31522, 31524, 37049, 31526, 37057, 31527, 36832, 31528, 31529.